MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS TRANSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS TRANSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number VLA125-35-67-D1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A dhr review has been completed for the lot in question and all devices in the lot met relevant requirements prior to release.
 
Event or Problem Description
A case of a pericardial effusion requiring intervention was reported during a left-atrial appendage closure (laac) procedure, where the versacross large access transeptal dilator (vla) was used for the initial transseptal puncture.The vla was positioned in the superior vena cava (svc) using the j-tip guidewire.The physician exchanged the j-tip guidewire with the versacross rf wire (vxw) for transseptal puncture.While removing the j-tip guidewire, the vla slipped out of the svc into the right atrium (ra) as it was not secured and was repositioned.The vxw was advanced and transseptal was successfully completed.The vla was removed and watchman sheath (boston scientific) was advanced.The vxw was exchanged with the j-tip guidewire and a pigtail catheter was introduced over the j-tip guidewire in the left atrial appendage (laa).Dye was released and fluid around the laa was noted.A pericardial sweep was performed and an effusion was noted.The effusion continued to worsen.With the patient in stable condition, pericardiocentesis was performed.The patient was transferred to surgery approximately 30 minutes later.A 8.5-9 french hole was identified in the medial aspect of the svc at the junction of the ra.The hole was repaired.Follow-up requests revealed that the patient was recovering.As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
VERSACROSS LARGE ACCESS TRANSEPTAL DILATOR
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key14940179
Report Number3019751610-2022-00010
Device Sequence Number6230879
Product Code DRE
UDI-Device Identifier00685447005254
UDI-Public(01)00685447005254(17)240820(10)VLFA010222
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2024
Device Model NumberVLA125-35-67-D1
Device Lot NumberVLFA010222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Initial Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown